In general warfarin should be used very cautiously with anti-inflammatory pain medicine like naproxen (Aleve) and ibuprofen (Advil, Motrin). There is a potential increased risk for bleeding and or peptic stomach ulcers which could lead to more serious problems. The bleeding risks generally increase in older patients or those that have other medical conditions, however everyone has some risk. The anti-inflammatories could also interfere with the warfarin level in your body. You should use the naproxen sparingly and report any stomach burning or pain or unusual bleeding or bruising to your doctor as soon as possible. Your bleeding time (INR level) may need to be checked more frequently as well. You should discuss these concerns with your doctor and establish if taking the naproxen produces more benefit versus risk in your situation and if you need additional monitoring for your warfarin dose.
- Q What should we do if my grandpa falls when he's taking warfarin?
- Q What medicines should I avoid while taking warfarin?
- Q What are the risks of combining warfarin (Coumadin) and Viagra?
- Q What should I do if I’m taking warfarin and need to have surgery?
- Q Can my child take warfarin?
- Q Is warfarin a safe drug for pregnancy?